Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 29, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 10, 2016, 6:08 PM CDT for Marathon County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2016, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 10, 2016, 6:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 114 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:46 PM CDT | HAIL 1 | Hogarty, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:44 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
377
WUUS53 KGRB 102308
SVRGRB
WIC073-102345-
/O.NEW.KGRB.SV.W.0029.160610T2308Z-160610T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
608 PM CDT FRI JUN 10 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MARATHON COUNTY IN CENTRAL WISCONSIN...
* UNTIL 645 PM CDT
* AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF ANTIGO...MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN MARATHON COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
HOGARTY AND ANIWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
WISCONSIN.
LAT...LON 4512 8936 4512 8922 4497 8922 4505 8940
TIME...MOT...LOC 2307Z 273DEG 39KT 4508 8928
HAIL...1.50IN
WIND...60MPH
$$
ECKBERG1 follow-up statement
728
WWUS53 KGRB 102344
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
644 PM CDT FRI JUN 10 2016
WIC073-102353-
/O.EXP.KGRB.SV.W.0029.000000T0000Z-160610T2345Z/
MARATHON WI-
644 PM CDT FRI JUN 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARATHON COUNTY
WILL EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING WILL CONTINUE TO IMPACT
NORTHEAST MARATHON COUNTY. A NEW SEVERE THUNDERSTORM WARNING HAS
ALREADY BEEN ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
WISCONSIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN WISCONSIN.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHEAST MARATHON COUNTY.
LAT...LON 4512 8936 4512 8922 4497 8922 4505 8940
TIME...MOT...LOC 2341Z 273DEG 39KT 4508 8928
$$
MPCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:52 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 10, 2:52 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 252 PM CDT FRI JUN 10 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight Issued at 248 PM CDT Fri Jun 10 2016 Latest radar trends show line of convection extending from eastern Lake Superior southeast to near MSP around mid-afternoon. Thus far convection along this line has remained fairly tame, especially the portion of the line over southern Minnesota where CAP appears to be hindering convective development. Convection is still expected to become more robust over far NW Wisconsin in the next hour or two, in the vicinity of the approaching cold front, where the front is likely becoming locally enhanced by the Lake Superior influence and where upper dynamics is stronger ahead of approaching shortwave impulse. Northern Wisconsin is also in a more favorable deep layer shear environmet with values in the 30 to 35 kt range. Although latest model guidance has back off a bit on the intensity of the convection into early evening, still feel convection will continue to intensify and rapidly grow upscale in quasilinear MCS, then drop southeast across the forecast area early this evening. Radar trends and most recent model guidance also suggests a faster progression of the convection through the area this evening. Now expect MCS to be south of the forecast area by 04 UTC. Combination of deep layer shear and instablity still suggest portion of the MCS to produce large hail and damaging winds. Also potential for an isolated tornado especially early where more discrete convection will exist, particulary near the triple point over northwest Wisconsin where more favorable low- level shear profiles exist and perhaps near warm front pushing into northwest Wisconsin. Will continuie to monitor closely next few hours. .LONG TERM...Saturday Through Friday Issued at 248 PM CDT Fri Jun 10 2016 Heat/humidity to linger Saturday until CAA kicks in after post- frontal trof moves through during day. Small chance for a storm to develop along surface trof in the afternoon across east-central Wisconsin. Winds quickly shift N-NNE with backdoor cold front potential late in day near Lake Michigan. A little more confidence in long term as medium- and long- range models come into better agreement, particularly the 10/12Z GFS and ECMWF. Even a meandering cut-off low is forecast by both models to affect Wisconsin by the end of the forecast period. Until then, area is just east of upper level ridge axis. Occasional ripples over the ridge will bring chances for convection. Temperature forecast for this period is a blend of best performing guidance. && .AVIATION...for 18Z TAF Issuance Issued at 1248 PM CDT Fri Jun 10 2016 A warm front will continue to push northward across the state this afternoon, while a cold front will approach from Minnesota this evening. An area of showers and thunderstorms over northwest Wisconsin is expected to congeal into a large quasilinear convective complex by 20 UTC this afternoon and then quickly move southeast across the forecast area this evening. Current thinking is that the convective system will be south of the forecast area by 04 or 05 UTC. An area of mfvr cigs/vsbys will accompany the thunderstorms, along with brief wind gusts to 35 to 40 kts. The convective system is expected to first impact RHI in the 20 to 22 UTC time frame, then CWA/AUW and GRB TAF sites in the 00 to 03 UTC time frame. Some patchy fog is also expected late tonight behind the area of showers and thunderstorms given the abundant low level moisture, with the lowest visibility/ceilings expected over central and northern Wisconsin after 08 UTC. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....ESB LONG TERM......JKL AVIATION.......ESB
Hazardous weather outlook, Jun 10, 2:42 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 242 PM CDT FRI JUN 10 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 242 PM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A COLD FRONT APPROACHING FROM THE NORTHWEST WILL PRODUCE THUNDERSTORMS LATE THIS AFTERNOON INTO THE EARLY EVENING. SOME OF THE STORMS LATE THIS AFTERNOON ARE LIKELY TO BE SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. AN ISOLATED TORNADO IS ALSO POSSIBLE ESPECIALLY OVER CENTRAL WISCONSIN EARLY IN THE EVENING. THE STORMS SHOULD MOVE OUT OF THE FORECAST AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. THE SMALL CHANCE OF A THUNDERSTORM WILL CONTINUE OVER PARTS OF EASTCENTRRAL WISCONSIN ON SATURDAY...BUT THE PROBABLITY OF SEVERE WEATHER IS LOW. THE STRONGEST STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS LATE IN THE AFTERNOON MAINLY SOUTH OF A LINE FROM MANITOWOC TO WISCONSIN RAPIDS. CONSIDERABLE UNCERTAINTY EXISTS CONCERNING TEMPERATURES AND HUMIDITY LEVELS SATURDAY...MAINLY DUE TO QUESTIONS ABOUT THE AMOUNT AND LOCATION OF THUNDERSTORM ACTIVITY TONIGHT INTO SATURDAY MORNING. IF STORMS TONIGHT REMAIN LIMITED IN COVERAGE...THE COMBINATION OF VERY WARM TEMPERATURES AND HIGH HUMIDITIES SATURDAY COULD RESULT IN CONDITIONS HAZARDOUS FOR STRENUOUS OUTDOOR ACTIVITIES. BE SURE TO MONITOR LATER FORECASTS IF PLANNING OUTDOOR ACTIVITIES ON SATURDAY. STORMS ARE POSSIBLE AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-111945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 242 PM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. SOME STROMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EVENING, AND PRODUCE DAMAGING WINDS AND LARGE HAIL. AREAS OF DENSE FOG ARE EXPECTED TO DEVELOP THIS MORNING ON LAKE MICHIGAN, AND MAY CAUSE NAVIGATION PROBLEMS FOR BOATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY. SEVERE WEATHER IS NOT EXPECTED. THE CHANCE OF THUNDERSTORMS WILL RETURN EARLY NEXT WEEK. ESB/JKL
In the hours before
Local storm report, Jun 10, 4:59 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
459 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG ARBOR VITAE 45.91N 89.65W
06/10/2016 VILAS WI BROADCAST MEDIA
TREES DOWN. REPORT RELAYED BY WJFW-TV.
&&Local storm report, Jun 10, 5:16 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
516 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 1 S CRANDON 45.55N 88.90W
06/10/2016 FOREST WI LAW ENFORCEMENT
A COUPLE TREES DOWN NEAR METONGA LAKE.
0514 PM TSTM WND DMG SUMMIT LAKE 45.38N 89.19W
06/10/2016 LANGLADE WI LAW ENFORCEMENT
TREES ON POWER LINE.
&&Local storm report, Jun 10, 5:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
553 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 5 NE BRYANT 45.25N 88.95W
06/10/2016 LANGLADE WI LAW ENFORCEMENT
TREES DOWN IN EASTERN LANGLADE COUNTY. TIME ESTIMATED.
&&Local storm report, Jun 10, 6:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL ANTIGO 45.15N 89.15W
06/10/2016 E0.75 INCH LANGLADE WI TRAINED SPOTTER
&&Local storm report, Jun 10, 6:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
602 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST SPENCER 44.76N 90.28W
06/10/2016 E60 MPH MARATHON WI TRAINED SPOTTER
&&Local storm report, Jun 10, 6:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
604 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND GST MARSHFIELD 44.66N 90.16W
06/10/2016 M55 MPH WOOD WI ASOS
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:22 AM CDT | Special Weather Statement | GRB | Waushara | 38 min |
| Jun 10, 5:33 AM CDT | Special Weather Statement | GRB | Brown, Manitowoc | 87 min |
| Jun 10, 3:16 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 59 min |
| Jun 10, 3:37 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 38 min |
| Jun 10, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 54 min |
| Jun 10, 4:11 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 49 min |
| Jun 10, 4:16 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 59 min |
| Jun 10, 4:22 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 32 min |
| Jun 10, 4:45 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette, Oneida, Vilas | 45 min |
| Jun 10, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 40 min |
| Jun 10, 5:09 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oconto | 66 min |
| Jun 10, 5:28 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 47 min |
| Jun 10, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 12 min |
| Jun 10, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 51 min |
| Jun 10, 5:41 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marinette, Menominee, Oconto | 49 min |
| Jun 10, 5:51 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 54 min |
| Jun 10, 6:21 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 54 min |
| Jun 10, 6:30 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 30 min |
| Jun 10, 6:43 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 47 min |
| Jun 10, 6:52 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 39 min |
| Jun 10, 6:53 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 37 min |
| Jun 10, 6:58 PM CDT | Special Marine Warning | GRB | 92 min | |
| Jun 10, 6:59 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.